MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Codes Improper Flow or Infusion (2954); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section e initial reporter cannot be provided due to japanese privacy regulations.Japan medtronic personnel reported event to manufacturer on behalf of the customer.Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that during service this 980 ventilator failed the extended self test (est) circuit pressure auto zero test.The device was available for evaluation.During service by the medtronic service personnel (sp), this 980 ventilator failed the ext ended self test (est) circuit pressure auto zero test.The sp replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba) for the issue.The unit passed all the required calibrations and tests as per manufacturer specifications.One ifm pcba was returned for further analysis.A visual inspection of the returned part was conducted and no anomalies were observed.The returned ifm pcba was attached to the failure investigation test ventilator for analysis but failed the auto zero solenoid test portion in est and short self test (sst).The investigation determined if so1 were to fail while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the event was isolated to faulty auto zero solenoid (so1) on ifm pcba.Further action is not required; the event is included in the trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during service this 980 ventilator failed the extended self test (est) circuit pressure auto zero test.The ventilator was not in use on a patient at the time of the reported event.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20843629
Report Number8020893-2024-00409
Device Sequence Number11744437
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public10884521172531
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown